Economics at your fingertips  

An Econometric Panel Data Model of the COVID-19 Pandemic

Antoine Djogbenou, Christian Gouriéroux, Joann Jasiak and Paul Rilstone

Journal of Statistical and Econometric Methods, 2022, vol. 11, issue 1, 3

Abstract: New flexible-form and semi-parametric autoregressive non-linear count models for panel data are developed to analyse the spread and containment of the COVID-19 pandemic. The models are based on a discrete time form of the SIR model. These methods lead naturally to estimators of the infection process and daily reproduction numbers by jurisdiction. Two semi-parametric versions of the reproduction numbers are developed corresponding to currently popular parametric estimators. The estimators are applied to a large international data set to estimate these parameters for 221 jurisdictions at both national and subnational levels. Â Â JEL classification numbers: C14, C23, I18.

Keywords: COVID-19; Reproduction Numbers; Panel Data; Count Models; Semi-parametric Approach. (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link) (application/pdf)

Related works:
Working Paper: An econometric panel data model of the COVID-19 pandemic (2022)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

More articles in Journal of Statistical and Econometric Methods from SCIENPRESS Ltd
Bibliographic data for series maintained by Eleftherios Spyromitros-Xioufis ().

Page updated 2023-08-14
Handle: RePEc:spt:stecon:v:11:y:2022:i:1:f:11_1_3